Wisconsin, 2009

Drought in Wisconsin, November 1 to 10, 2009

November 1 to 10, 2009 · NWS GRB · 2 events in 2 counties and zones

Rainfall across north-central Wisconsin resulted in an improvement from severe drought (D2) to moderate drought (D1) conditions.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GRB wrote it up.

Rainfall across north-central Wisconsin resulted in an improvement from severe drought (D2) to moderate drought (D1) conditions.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before the first event at Oct 31, 2:09 PM CST, 9 hours 51 minutes earlier.

Area forecast discussion, Oct 31, 2:09 PM CST, 9 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
309 PM CDT SAT OCT 31 2009

.SHORT TERM...TONIGHT AND SUNDAY
FORECAST PROBLEM FOR TONIGHT WILL BE HOW QUICK THE LOW CLOUDS
CLEAR AND LOW TEMPERATURES DEPENDING ON HOW LONG A PERIOD OF
CLEAR SKIES AND LIGHT WINDS OVERNIGHT. BASED ON FORECAST PARAMETERS
AND THE CANADIAN ASTRONOMY FORECAST...LOW CLOUDS SHOULD HANG TOUGH
ACROSS MUCH OF THE AREA THIS EVENING..THEN SKIES SHOULD BECOME
PARTLY CLOUDY OR CLEAR LATE TONIGHT. THE DURATION OF THE CLEAR SKIES
AND LIGHT WINDS WILL HAVE A SIGNIFICANT IMPACT ON LOW TEMPERATURES.
IF THERE IS A LONGER PERIOD OF CLEAR SKIES AND LIGHT WINDS...LOW
TEMPERATURES MAY NEED TO BE LOWERED BY THE EVENING FORECASTER.

CLOUDS WILL STREAM EASTWARD ACROSS THE AREA SUNDAY. THERE SHOULD
BE SOME BRIEF MOMENTS OF SUNSHINE ACROSS THE EAST EARLY SUNDAY
MORNING...BUT CLOUDY CONDITIONS WILL PREVAIL BY AFTERNOON.
WRF/GFS SUGGEST MOISTURE CONVERGENCE PUSHING EASTWARD ACROSS
THE AREA SUNDAY AFTERNOON. HAVE RAISED RAIN CHANCES ACROSS THE
NORTH AND ADDED A CHANCE OF SPRINKLES ACROSS THE SOUTH. BASED
ON MORE CLOUD COVER AND A COOL START...HAVE LOWERED MAXIMUM
TEMPERATURES A DEGREE OR TWO WHICH IS IN LINE WITH THE LATEST
NUMERICAL GUIDANCE.

.LONG TERM...SUNDAY NIGHT THROUGH NEXT SATURDAY.

LOW AMPLITUDE UPPER LEVEL FLOW IS EXPECTED ACROSS THE NORTHERN
CONUS DURING THIS PART OF THE FORECAST. TIMING OF SYSTEMS IN THIS
RATHER RAPID FLOW IS THE MAIN CHALLENGE FOR THE LONG TERM.

MODELS FAIRLY CONSISTENT YET SLIGHTLY FASTER WITH FRONTAL
SYSTEM/UPPER SHORT WAVE EXPECTED TO CROSS CWA MONDAY. WILL CARRY
CHANCE POPS THROUGH SUNDAY NIGHT WITH WAA PATTERN/SURFACE FRONT
CROSSING AREA. MAIN FORCING WITH JET/SURFACE LOW WELL TO THE NORTH OF
STATE SO WILL STAY WITH LOW END POPS. SECONDARY TROF/850 FRONT
PUSHES THROUGH MID DAY MONDAY. WINDS EXPECTED TO SHIFT TO THE
NORTHWEST BEHIND TROF GIVING NORTH CENTRAL GOOD CHANCE AT LAKE
EFFECT MAINLY MONDAY NIGHT WITH DELTA T INCREASING TO 17. BY TUE
RIDGE BUILDS EAST INTO AREA WITH WINDS BACKING TO THE
WEST/SOUTHWEST ENDING LAKE EFFECT POTENTIAL. INITIALLY WILL SEE A RAIN/SNOW
MIX SHIFTING TO ALL SNOW IN THE EVENING. LIMITED SNOW AMOUNTS
EXPECTED WITH SIG SUBSIDENCE MOVING OVER AREA EARLY TUE.

NEXT SYSTEM HEADS INTO REGION LATE TUE...PREVIOUS FORECAST LOOKS
GOOD WITH LIMITED LIFT...MAINLY WAA AHEAD OF SHORT WAVE.

TOWARDS END OF PERIOD MID RANGE MODELS BEGINNING TO HINT AT
A BIT MORE AMPLIFIED FLOW WITH TROF IN THE EAST. SIG DIFFERENCES
ON STRENGTH/LOCATION OF SMALLER SCALE FEATURES. AT THIS POINT WILL
STAY DRY AS NOT TO BEGIN YO-YO FORECAST...THOUGH ECMWF HAS BEEN FAIRLY
CONSISTENT PAST THREE RUNS BRINGING SIG PCPN TO SOUTHERN HALF OF
WI AS WAVE/S SHIFT NORTHEAST ALONG FRONT NR IL/WI BORDER. LATEST
CANADIAN HAS FEATURE WELL SOUTH/WHILE GFS ENSEMBLE IS MUCH WEAKER.

NO REAL WARM-UP SEEN THIS PERIOD WITH TEMPS AT OR BELOW NORMS.
&&

.AVIATION...MVFR CIGS SHOULD GIVE WAY TO VFR CONDITIONS LATER
THIS AFTERNOON OR THIS EVENING. SKIES COULD BECOME CLEAR FOR
A PERIOD OF TIME LATER TONIGHT BEFORE MID CLOUDS BEGIN TO MOVE
BACK INTO THE WEST LATE. CLOUDY SKIES ARE EXPECTED TO SPREAD EAST
ACROSS THE AREA SUNDAY MORNING. THERE IS A CHANCE OF LIGHT RAIN
ACROSS THE NORTH AND SPRINKLES SOUTH. HAVE LEFT THE KRHI TAF DRY
THROUGH 18Z...BUT WOULD NOT BE SURPRISED IF A FEW SPRINKLES
ARRIVED SHORTLY BEFORE THE END OF THE TAF PERIOD. WILL BE
UPDATING TAFS TO ADD MORE CLOUDS FOR THE EVENING HOURS BEFORE
THE NEXT SCHEDULED TAF ISSUANCE.
&&

.MARINE...STILL GETTING SOME GUSTS TO 25 KNOTS THROUGH MID
AFTERNOON...THEREFORE WILL CONTINUE THE SMALL CRAFT ADVISORY.
WINDS SHOULD RAPIDLY DECREASE BY 7 PM TONIGHT...THEREFORE CURRENT
ENDING TIME OF THE SMALL CRAFT ADVISORY AT 7 PM STILL LOOKS ON
TARGET.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

ECKBERG/TE
Hazardous weather outlook, Oct 31, 2:48 PM CST, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
348 PM CDT SAT OCT 31 2009

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-012100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
348 PM CDT SAT OCT 31 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
AND NORTHEAST WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY

THE PROBABILITY OF WIDESPREAD SEVERE WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LMZ521-522-541>543-012100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
348 PM CDT SAT OCT 31 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 7 PM AS WINDS QUICKLY
DIMINISH EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 drought. Local standard time, as filed.

Drought, Vilas

When
November 1, 12:00 AM CST to November 10, 6:00 AM CST
Where
Vilas forecast zone
Reported by
Other Federal Agency
Coordinates
46.053, -89.515 (the zone’s center; the record gives no point)

Drought, Oneida

When
November 1, 12:00 AM CST to November 10, 6:00 AM CST
Where
Oneida forecast zone
Reported by
Other Federal Agency
Coordinates
45.706, -89.522 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2009Every state in 2009This day in weather historyWarnings in Wisconsin, November 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 201596, 201597.